Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
145 Doctors are Online

High BP, medium vessel vasculitis. Having engorged vessels at the back of the eye. Due to vasculitis or BP?

I am a 32 year old female, with high blood pressure, and medium vessel vasculitis . i had my right leg amputated below the knee due the that vasculitis and blood clots. i have a clot in my descending aorta that has been stinted and had a couple shatter in my lungs. i am on metoprolol , lisinipril, coumadin and plavix. i recently went to eye doctors and they said that in my left eye i have engorged vessels in the back. could this be a flair up of the vasculits, or just due to the blood pressure?
Asked On : Sat, 26 Jan 2013
Answers:  1 Views:  71
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Cardiologist 's  Response
Interesting question, sometimes difficult to separate the culprit in retinal lesions in patients with vasculitis due to the concommittant difficult to control hypertension. Nevertheless, the short description is not classic for hypertensive retinopathy, and would be more concerning for vasculitic damage; in particular, occlusion of the retinal veins can cause an engorged appearance, and presentation can be gradual or sudden; you already have unfortunately suffered the devastating consequences of thromboembolic vascular disease, thus I would take this finding seriously and talk to your Rheumatologist to see if intensification of medical therapy is needed

Hope that helps,

Dr Brenes-Salazar
Mayo Clinic Rochester
Answered: Tue, 23 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor